0
We're unable to sign you in at this time. Please try again in a few minutes.
Retry
We were able to sign you in, but your subscription(s) could not be found. Please try again in a few minutes.
Retry
There may be a problem with your account. Please contact the AMA Service Center to resolve this issue.
Contact the AMA Service Center:
Telephone: 1 (800) 262-2350 or 1 (312) 670-7827  *   Email: subscriptions@jamanetwork.com
Error Message ......
Article |

Tardive Dyskinesia Following Haloperidol Treatment in Tourette's Syndrome

Mark A. Riddle, MD; Maureen T. Hardin, RN; Kenneth E. Towbin, MD; James F. Leckman, MD; Donald J. Cohen, MD
Arch Gen Psychiatry. 1987;44(1):98-99. doi:10.1001/archpsyc.1987.01800130110023.
Text Size: A A A
Published online

To the Editor.—  Transient symptoms of tardive dyskinesia have been described in patients with Tourette's syndrome during and after treatment with neuroleptic agents.1-3 To our knowledge, this is the first report of a patient with Tourette's syndrome who developed persistent tardive dyskinesia following neuroleptic withdrawal.

Report of a Case.—  The patient, a 32-year-old man, first exhibited repetitive head and neck jerks at the age of 6 years. By the time he was diagnosed at the age of 21 years as having Tourette's syndrome, his symptoms included severe motor and phonic tics and obsessional thoughts. Haloperidol therapy was started at 1 mg/d, and gradually was increased over a ten-year interval to 7 mg/d. Although his tics were minimal at this dosage, the patient was dissatisfied with the haloperidol because of persistent insomnia, gastrointestinal discomfort, depression, mild tremors, and muscle spasms. He sought a second opinion and a decision was

Topics

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

First Page Preview

View Large
First page PDF preview

Figures

Tables

References

Correspondence

CME
Meets CME requirements for:
Browse CME for all U.S. States
Accreditation Information
The American Medical Association is accredited by the Accreditation Council for Continuing Medical Education to provide continuing medical education for physicians. The AMA designates this journal-based CME activity for a maximum of 1 AMA PRA Category 1 CreditTM per course. Physicians should claim only the credit commensurate with the extent of their participation in the activity. Physicians who complete the CME course and score at least 80% correct on the quiz are eligible for AMA PRA Category 1 CreditTM.
Note: You must get at least of the answers correct to pass this quiz.
You have not filled in all the answers to complete this quiz
The following questions were not answered:
Sorry, you have unsuccessfully completed this CME quiz with a score of
The following questions were not answered correctly:
Commitment to Change (optional):
Indicate what change(s) you will implement in your practice, if any, based on this CME course.
Your quiz results:
The filled radio buttons indicate your responses. The preferred responses are highlighted
For CME Course: A Proposed Model for Initial Assessment and Management of Acute Heart Failure Syndromes
Indicate what changes(s) you will implement in your practice, if any, based on this CME course.
Submit a Comment

Multimedia

Some tools below are only available to our subscribers or users with an online account.

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

Related Content

Customize your page view by dragging & repositioning the boxes below.

Jobs
brightcove.createExperiences();